Alert archive / Puerto Rico / Small Craft Advisories in 2012

Small Craft Advisory 33, NWS JSJ

July 30, 2012

NWS JSJ issued this small craft advisory at Jul 30, 2012, 3:32 AM CDT. It took effect at Jul 30, 2012, 11:00 PM CDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jul 30, 2012, 3:32 AM CDT (08:32 UTC)
In effect from
Jul 30, 2012, 11:00 PM CDT
Expired
Jul 31, 2012, 3:09 PM CDT
In force
16 hr
Issued by
NWS JSJ

The text

As transmitted, in the capitals the NWS used until 2016.

786 
WHCA72 TJSJ 300832
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
432 AM AST MON JUL 30 2012

...WINDS AND SEAS WILL INCREASE IN THE WAKE OF AN ACTIVE TROPICAL
WAVE...

.A TROPICAL WAVE WILL CONTINUE MOVING ACROSS THE EASTERN CARIBBEAN
DURING THE REST OF THE DAY...AND WILL BRING AN INCREASE IN WINDS
AND SEAS TO THE REGIONAL WATERS TONIGHT THROUGH AT LEAST TUESDAY 
AFTERNOON. HAZARDOUS SEA CONDITIONS ARE EXPECTED TO DEVELOP ACROSS
THE LOCAL ATLANTIC OFF SHORE WATERS.

AMZ710-301645-
/O.NEW.TJSJ.SC.Y.0033.120731T0400Z-120731T1600Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
432 AM AST MON JUL 30 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
AST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON AST
TUESDAY. 

* WINDS...UP TO 21 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...UP TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
6 follow-up statements
044 
WHCA72 TJSJ 301454
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1054 AM AST MON JUL 30 2012

...TROPICAL WAVE WILL CONTINUE TO MOVE ACROSS THE EASTERN CARIBBEAN...

.TROPICAL WAVE WILL CONTINUE TO MOVE ACROSS THE EASTERN CARIBBEAN
DURING THE REST OF THE DAY...BRINGING AN INCREASE IN WINDS AND
SEAS ACROSS THE REGIONAL WATERS TONIGHT THROUGH AT LEAST TUESDAY.
HAZARDOUS SEA CONDITIONS ARE EXPECTED TO PREVAIL ACROSS THE ATLANTIC
OFF SHORE WATERS.

AMZ710-302300-
/O.EXT.TJSJ.SC.Y.0033.120731T0400Z-120801T0400Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
1054 AM AST MON JUL 30 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT AST TUESDAY NIGHT...

* WINDS...UP TO 23 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...UP TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
222 
WHCA72 TJSJ 302024
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
424 PM AST MON JUL 30 2012

...TROPICAL WAVE WILL CONTINUE TO MOVE ACROSS THE EASTERN
CARIBBEAN TONIGHT...

.TROPICAL WAVE WILL CONTINUE TO MOVE ACROSS THE EASTERN CARIBBEAN
DURING THE REST OF THE DAY...BRINGING SHOWERS AND THUNDERSTORMS 
ACROSS THE REGIONAL WATERS TONIGHT THROUGH AT LEAST TUESDAY MORNING.

AMZ710-310430-
/O.CON.TJSJ.SC.Y.0033.120731T0400Z-120801T0400Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
424 PM AST MON JUL 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO MIDNIGHT AST TUESDAY NIGHT...

* WINDS...UP TO 22 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...UP TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
050 
WHCA72 TJSJ 310202
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1002 PM AST MON JUL 30 2012

...TROPICAL WAVE WILL CONTINUE TO MOVE ACROSS THE EASTERN
CARIBBEAN TONIGHT...

.TROPICAL WAVE WILL CONTINUE TO MOVE ACROSS THE EASTERN CARIBBEAN
TONIGHT...BRINGING SHOWERS AND THUNDERSTORMS
ACROSS THE REGIONAL WATERS TONIGHT THROUGH AT LEAST TUESDAY
MORNING.

AMZ710-311015-
/O.CON.TJSJ.SC.Y.0033.120731T0400Z-120801T0400Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
1002 PM AST MON JUL 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT AST
TUESDAY NIGHT...

* WINDS...UP TO 20 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...UP TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
292 
WHCA72 TJSJ 310818
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
418 AM AST TUE JUL 31 2012

...TROPICAL WAVE WILL CONTINUE TO MOVE ACROSS THE LOCAL COASTAL
WATERS TODAY...

.TROPICAL WAVE WILL CONTINUE TO MOVE ACROSS THE LOCAL COASTAL WATERS
TODAY...BRINGING SHOWERS AND THUNDERSTORMS ACROSS THE REGIONAL
WATERS THROUGH AT LEAST TONIGHT.

AMZ710-311630-
/O.CON.TJSJ.SC.Y.0033.000000T0000Z-120801T0400Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
418 AM AST TUE JUL 31 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT AST
TONIGHT...

* WINDS...UP TO 21 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...UP TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
023 
WHCA72 TJSJ 311427
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1027 AM AST TUE JUL 31 2012

...TROPICAL WAVE WILL CONTINUE TO MOVE ACROSS THE LOCAL WATERS...

.TROPICAL WAVE WILL CONTINUE TO MOVE ACROSS THE LOCAL WATERS
TODAY...BRINGING SHOWERS AND THUNDERSTORMS THROUGH AT LEAST
TONIGHT.

AMZ710-312230-
/O.CON.TJSJ.SC.Y.0033.000000T0000Z-120801T0400Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
1027 AM AST TUE JUL 31 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT AST
TONIGHT...

* WINDS...UP TO 21 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...UP TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
650 
WHCA72 TJSJ 312009
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
409 PM AST TUE JUL 31 2012

...SMALL CRAFT ADVISORY HAS BEEN CANCELLED...

.SEAS HAVE SUBSIDED ACROSS THE ATLANTIC OFFSHORE WATERS...

AMZ710-312115-
/O.CAN.TJSJ.SC.Y.0033.000000T0000Z-120801T0400Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
409 PM AST TUE JUL 31 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL
CRAFT ADVISORY. 



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Jul 29, 9:32 PM CDT, 6 hours earlier.

Area forecast discussion, Jul 29, 9:32 PM CDT, 6 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN JUAN PR
1032 PM AST SUN JUL 29 2012

.UPDATE...PARTLY CLOUDY SKIES WILL PREVAIL ACROSS THE LOCAL
ISLANDS OVERNIGHT. ISOLATED TO LOCALLY SCATTERED PASSING SHOWERS
ARE EXPECTED EARLY...WITH THE SHOWER COVERAGE INCREASING ALONG
WITH A COUPLE OF THUNDERSTORMS LATER ON DURING THE OVERNIGHT
PERIOD...AS AN APPROACHING TROPICAL WAVE MOVES CLOSER. INHERITED
SHORT TERM GRIDS AND ZFP HAD A GOOD HANDLE ON EXPECTED CONDITIONS
OVERNIGHT...BUT SENT A QUICK UPDATE TO BOTH...TO ALTER THE
WEATHER...SKY COVER...POPS AND WINDS IN SEVERAL ZONES. FOR THE
COASTAL WATERS...MADE A COUPLE OF SEMANTIC ALTERATIONS TO THE
PREVIOUS CWF...MAINLY TO THE SYNOPSIS...OTHERWISE NO CHANGES.
SMALL BOAT OPERATORS SHOULD EXERCISE CAUTION ACROSS MOST OF THE
LOCAL COASTAL WATERS OVERNIGHT.

&&

.AVIATION...GENERALLY EXPECT PREVAILING VFR CONDITIONS TO
CONTINUE ACROSS THE LOCAL ISLANDS AND AT ALL TAF SITES OVERNIGHT
THROUGH EARLY MONDAY...BEFORE MORE FREQUENT MVFR...WITH LOCAL IFR
CONDITIONS...IN SCATTERED TO NUMEROUS SHOWERS AND ISOLATED TO
SCATTERED THUNDERSTORMS SPREAD ACROSS/DEVELOP OVER THE AREA IN
ASSOCIATION WITH THE TROPICAL WAVE.

&&

.PREV DISCUSSION... /ISSUED 340 PM AST SUN JUL 29 2012/

SYNOPSIS...TUTT WITH ASSOCIATED LOW PRESSURE CENTERS NORTH AND
WEST OF THE AREA WILL CONTINUE TO RETROGRESS SLIGHTLY WEST
NORTHWEST OVER THE NEXT FEW DAYS...TO MAINTAIN A FAIRLY LIGHT WEST
SOUTHWEST WIND FLOW ACROSS THE REGION. BROAD SURFACE HIGH PRESSURE
RIDGE ACROSS THE ATLANTIC EXTENDS SOUTHWEST INTO THE NORTHEASTERN
CARIBBEAN...WHILE AN ACTIVE TROPICAL WAVE...WITH AXIS NOW NEAR 56
WEST CONTINUED TO MOVE WESTWARD TOWARDS THE LESSER ANTILLES. THE
COMBINATION OF THESE FEATURES WILL HELP TIGHTEN SURFACE PRESSURE
GRADIENT AND MAINTAIN MODERATE TRADE WINDS ACROSS THE LOCAL AREA.
THE TROPICAL WAVE IS FORECAST TO CROSS THE ISLAND CHAIN...THEN
MOVE ACROSS THE EASTERN CARIBBEAN MONDAY AND TUESDAY. LATEST
SATELLITE IMAGERY SHOWED SOME DECENT AMOUNT OF CONVECTION FLARING
UP THIS AFTERNOON ALONG THE NORTHERN PERIPHERY OF ITS AXIS JUST
NORTHEAST OF THE ISLAND OF BARBADOS.

DISCUSSION...A SMALL SURGE OF MOISTURE MOVED ACROSS THE AREA
TODAY TO SLIGHTLY INCREASE THE PRECIPITABLE WATER VALUES UP TO
1.80 INCHES OR SO ACROSS MUCH OF THE FORECAST AREA. THIS QUICK
SURGE OF MOIST AIR WAS SUFFICIENT TO COMBINE WITH LOCAL EFFECTS
AND GOOD DAYTIME HEATING TO PRODUCE SHOWERS AND ISOLATED
THUNDERSTORMS DURING THE AFTERNOON OVER PUERTO RICO. SOME
THUNDERSTORMS WERE VERY EXPLOSIVE ESPECIALLY ALONG THE WEST
INTERIOR AND SOUTHERN SLOPES OF PUERTO RICO THIS AFTERNOON.
EXPECT THE CONVECTION TO TAPER OFF OVER LAND AFTER SUNSET LEAVING
CLEAR TO PARTLY CLOUDY SKIES AT LEAST THROUGH THE OVERNIGHT HOURS.

BY MONDAY AFTERNOON AND THROUGH AT LEAST THE MIDDLE OF THE
WEEK...THE APPROACHING ACTIVE TROPICAL WAVE WILL BRING INCREASING
DEEP LAYERED TROPICAL MOISTURE TO THE REGION. THIS WILL PROMOTE AN
INCREASINGLY UNSTABLE WEATHER ENVIRONMENT ACROSS THE REGION FOR
MUCH OF THE UPCOMING WEEK...AS ITCZ MOISTURE WILL GRADUALLY BE
LIFTED NORTHWARDS ACROSS AREA IN THE WAKE OF THE TROPICAL WAVE.
EXPECT THE MOISTURE TO PROGRESSIVELY INCREASE ON MONDAY...THEN
CONTINUE TO SPREAD WESTWARD WITH THE PASSAGE AND TRAILING THE
WAVE...AS IT MOVES ACROSS THE FORECAST AREA. THIS WILL INCREASE
THE CHANCES FOR ACTIVE AND SQUALLY CONDITIONS ACROSS THE ISLANDS
AND SURROUNDING WATERS...WITH POTENTIAL FOR PERIODS OF LOCALLY
HEAVY RAINFALL AND LOCALIZED FLOODING ESPECIALLY LATE MONDAY
THROUGH TUESDAY. FOR THE REST OF THE WEEK...CONDITIONS WILL REMAIN
FAIRLY MOIST WITH CONVECTIVE DEVELOPMENT EXPECTED EACH DAY AS DEEP
MOISTURE FROM THE ITCZ WILL CONTINUE TO POOL ACROSS THE EASTERN
CARIBBEAN.

AVIATION...AFTERNOON CONVECTION ACROSS THE SOUTH...INTERIOR AND
WEST SECTIONS OF PR WILL CONTINUE TO PRODUCE MOUNTAIN OBSCURATIONS
AS WELL AS SHRA/TSRA THROUGH AT LEAST 29/22Z. AS A RESULT...BRIEF
MVFR/IFR CONDS MAY OCCUR IN AND AROUND TJMZ...TJPS AND POSSIBLY
TJBQ. LLVL WINDS WILL REMAIN MAINLY FROM THE EAST AT 10-20 KTS
FROM SFC TO 10 KFT. WINDS GUSTS UP TO 25 KTS ARE POSSIBLE WITH
SOME +TSRA.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  79  90  78  89 /  50  70  60  60
STT  81  90  80  89 /  60  70  70  70

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...NONE.
&&

72/06
Hazardous weather outlook, Jul 29, 5:26 AM CDT, 22 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
626 AM AST SUN JUL 29 2012

AMZ710>745-PRZ001>013-301030-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
626 AM AST SUN JUL 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AN ACTIVE TROPICAL WAVE IS EXPECTED TO MOVE ACROSS THE REGION LATE
MONDAY GENERATING SHOWERS AND THUNDERSTORMS WITH STRONG GUSTY
WINDS AND LOCALLY HEAVY RAINFALL MONDAY NIGHT THROUGH TUESDAY.
TRAILING MOISTURE ASSOCIATED WITH THIS SYSTEM IS EXPECTED TO LINGER
THROUGH AT LEAST WEDNESDAY...MAINTAINING SHOWERS AND THUNDERSTORM
ACTIVITY ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME.

AMZ715-725-VIZ001-002-301030-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
626 AM AST SUN JUL 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AN ACTIVE TROPICAL WAVE IS EXPECTED TO MOVE ACROSS THE REGION LATE
MONDAY GENERATING SHOWERS AND THUNDERSTORMS WITH STRONG GUSTY
WINDS AND LOCALLY HEAVY RAINFALL MONDAY NIGHT THROUGH TUESDAY.
TRAILING MOISTURE ASSOCIATED WITH THIS SYSTEM IS EXPECTED TO LINGER
THROUGH AT LEAST WEDNESDAY...MAINTAINING SHOWERS AND THUNDERSTORM
ACTIVITY ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 12:29 PM CDTFlash Flood WatchJSJ8 hr
Jul 30, 2:07 PM CDTAreal Flood AdvisoryJSJ113 min

Nearby

Small Craft Advisories in Puerto Rico, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.